MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BN II SYSTEM
Model Number BN II SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Several errors were observed in the log for the bn ii system which could have contributed to the discordant results.The sample arm repeatedly reported a liquid level over the bottle error, which can be caused by bubbles in the sample or overfilling.There were also several errors indicating a mechanical movement issue with the rack unit.Motor 2 tried to reach its target position but was blocked.After several attempts, the processing was stopped by the analyzer.The rack lane switches were also reporting a contradictory indication.The switch was in the 'rack lane free' position but the software reported 'lane in work'.This could have been one possible reason for the movement errors.However, since the measurement on the following day did not show any issues and other tests were carried out successfully on the same system, a general problem can be excluded.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
A discordant, falsely low free light chains (flc) kappa result was obtained on one patient sample on a bn ii system using n latex flc kappa reagent.The sample was repeated for flc kappa using the same dilution, recovering higher.The sample was repeated again for flc kappa using a different dilution.The result recovered falsely low.The results were not reported to the physician(s).The following day, the same sample was repeated for flc kappa, resulting higher.This repeat result was considered the correct result.There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low flc kappa results.

Brand Name
BN II SYSTEM
Common Device Name
BN II SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10347438
Report Number9610806-2020-00035
Device Sequence Number14295614
Product Code JQX
UDI-Device Identifier00630414002903
UDI-Public00630414002903
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K943997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBN II SYSTEM
Device Catalogue Number11254820
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2020
Initial Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1